Hail, Yuma
- When
- May 28, 1:16 PM MST
- Where
- Yuma County, 5 mi WSW of Idalia
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.667, -102.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 28, 12:50 PM MST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 150 PM MDT SAT MAY 28 2005 .SHORT TERM... (TONIGHT-TUESDAY) WARM FRONT MOVED NORTH ACROSS THE FORECAST AREA TODAY...WITH MOIST AND UNSTABLE ENVIRONMENT IN ITS WAKE. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING...PARTICULARLY ALONG THE STALLED BOUNDARY WHICH RUC SHOWS RETREATING TO NEAR I-70 THIS EVENING. AFTER 06Z...SOUTHERN CONVECTION SHOULD FADE BUT COLD FRONT WILL BE DROPPING INTO THE NEBRASKA COUNTIES WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING IT. SUNDAY...HUGE MODEL DISCREPANCIES WITH ETA DRY AND GFS WET. COLD FRONT ANTICIPATED TO BE SOUTH OF THE AREA AROUND 15Z-18Z. GFS APPEARS TO BE OVERDOING UPSLOPE PRECIPITATION POST FRONTAL. WILL GENERALLY FOLLOW THE IDEA OF THE ETA...FAVORING A CHANCE OF THUNDERSTORMS IN THE MORNING IN FAR NORTHEAST COUNTIES WHERE VORT MAX WILL BE MOVING THROUGH 500MB FLOW EARLY. WEAK HEIGHT RISES SEEN IN THE AFTERNOON WITH INSTABILITY SWEPT SOUTH WITH FRONT. CANT TOTALLY DISCOUNT AN AFTERNOON SHOWER...BUT EXPECT THUNDERSTORMS TO INITIATE IN THE AFTERNOON SOUTH AND WEST OF THE AREA ALONG THE FRONT. SUNDAY NIGHT...MODELS DEVELOP STRONG VORT MAX/QPF BULLSEYE OVER SOUTHEASTERN COLORADO...SLIDING SOUTHEAST OVERNIGHT. WILL TIER POPS FROM SOUTHWEST TO NORTHEAST ACCORDINGLY. MONDAY...DID NOT SPEND MUCH TIME ON THIS DAY DUE TO SHORT TERM CONCERNS. A QUICK LOOK AT 850MB TEMPERATURES WOULD SUPPORT WARMING TEMPERATURES A BIT FROM GOING FORECAST. .LONG TERM... (WEDNESDAY-SATURDAY) ENSEMBLE SPREAD STILL QUITE LARGE ACROSS THE WEST WITH DETAILS OF TROUGH. ECMWF CONTINUES TO SHOW DEEP CUT OFF LOW SLOWLY MOVING ALONG THE US/CANADA BORDER TO EASTERN MONTANA BY FRIDAY. OPERATIONAL GFS MUCH MORE PROGRESSIVE SHOWING THE SAME SYSTEM JUST SOUTH OF HUDSON BAY BY FRIDAY. WILL TRY TO BLEND THE TWO SOLUTIONS TOWARDS THE NCEP ENSEMBLE MEAN WHILE MAINTAINING CONTINUITY WITH PREVIOUS FORECAST. WEAK 500MB HEIGHT RISES FORECAST ON WEDNESDAY BEHIND SHORTWAVE LIFTING NORTH OF THE FORECAST AREA. RETURN FLOW AT THE SURFACE WOULD SUPPORT MOISTURE/INSTABILITY AXIS DEVELOPING OVER EASTERN COLORADO. NCEP ENSEMBLE MEAN SHOWS MEAN 500MB TROUGH POSITION OVER THE ROCKIES THURSDAY AND FRIDAY...THEN TENDING TO LIFT OUT TO THE NORTHEAST ON SATURDAY WITH SHORTWAVE RIDGING TRYING TO BUILD IN BEHIND IT. THUS WILL KEEP A SLIGHT MENTION OF THUNDERSTORMS THROUGH FRIDAY...THEN DRY AND WARMER ON SATURDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && JDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT SAT MAY 28 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1035 AM MDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE TRI-STATE AREA THIS MORNING AND AN INCREASE IN COVERAGE IS EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. WITH A FEW BREAKS IN THE CLOUDS...THE AIRMASS IS EXPECTED TO BECOME MODERATELY UNSTABLE WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS THE TRI-STATE AREA AFTER 1 PM MDT (2 PM CDT). THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MOST OF THE WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION FROM TUESDAY AFTERNOON INTO FRIDAY NIGHT. AT THIS TIME...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE GREATEST THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TRI-STATE AREA AFTER 1 PM MDT (2 PM CDT). BULLER/MWM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 116 PM MDT SAT MAY 28 2005 COZ090>092-KSZ001-NEZ079-290200- CHEYENNE CO-CHEYENNE KS-DUNDY-KIT CARSON-YUMA- 116 PM MDT (216 PM CDT) SAT MAY 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 339 IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH #339 FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA UNTIL 8 PM MDT (9 PM CDT): IN COLORADO: YUMA...KIT CARSON...CHEYENNE IN NEBRASKA: DUNDY IN KANSAS: CHEYENNE HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES. DDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 136 PM MDT SAT MAY 28 2005 KSZ002>004-013>016-027>029-NEZ080-081-290300- DECATUR-GOVE-GRAHAM-HITCHCOCK-LOGAN-NORTON-RAWLINS-RED WILLOW- SHERIDAN-SHERMAN-THOMAS-WALLACE- 136 PM MDT (236 PM CDT) SAT MAY 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 340 IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH #340 FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA UNTIL 9 PM MDT (10 PM CDT): IN NEBRASKA: HITCHCOCK...RED WILLOW. IN KANSAS: DECATUR...GOVE...GRAHAM...LOGAN...NORTON...RAWLINS... SHERIDAN...SHERMAN...THOMAS...WALLACE. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES. DLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
142 PM HAIL 21 NW ATWOOD 39.96N 101.39W
05/28/2005 0.75 INCH RAWLINS KS PUBLIC
&&
MBMPRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATE
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL MCCOOK 40.20N 100.60W
05/28/2005 1.00 INCH RED WILLOW NE TRAINED SPOTTER
152 PM HAIL 13 SW ST. FRANCIS 39.68N 102.01W
05/28/2005 0.75 INCH CHEYENNE KS TRAINED SPOTTER
&&
MEHLEThe Goodland radar (KGLD), 67 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454599.